MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a patient who was receiving dilaudid (hydromorphone) via an implantable pump for non-malignant pain indications for use.It was reported that their pump quit working due to reaching end of service, and they were in the process of trying to get a pump replacement.The patient stated that they have an appointment on the 23rd with a new doctor that they have never met.The patient stated they wanted to have the pump filled last month and there was nothing in the pump.The patient claimed that there was no alarm that went off.The patient stated that they were using oxycodone oral meds in place of the dilaudid that was in the pump while they coordinate the replacement of the pump.The agent reviewed the pump longevity and redirected the patient to a healthcare provider to further address the issue.The patient stated they were working on coordinating with ¿(b)(6) to have the pump replaced.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received from the patient indicated that, in regards to if there was a device, patient/therapy or procedural issue related to the empty pump, it was "undetermined insignificants, 'negligence'".The patient stated that "if whomever reads the pump must have a level of knowledge to inform the doctor and staff of the pump shut off and alarm, up to the minute must be documented, it is imperative¿.Life in jeopardy".The cause of the empty pump was not determined; "u.I., not sure/product liability" was reported.The patient also stated that, in regards to the cause of the empty pump, "one could speculate, however supervisors and doctors are solely responsible¿.The techs need to have a degree of some nature.'prc' must employ only qualified individuals.A trained tech could be sufficient, if a class was taken".In regards to steps taken to resolve the empty pump, "u.I." was reported; the patient's pump and catheter remained in his body.The empty pump did not resolve; the pump remained intact on the patient's left hip under the skin.The event would hopefully be resolved in december.The patient inquired " how many parts in a pump, the large one".

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22707270
Report Number3004209178-2025-13168
Device Sequence Number9502286
Product Code LKK
UDI-Device Identifier00643169530126
UDI-Public(01)00643169530126(17)190914
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2019
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date12/01/2025
Date Device Manufactured03/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale